Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 25, 2018, 8:14 PM EDT for 4 counties in South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 25, 2018, 9:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Calhoun County, SC, Clarendon County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 8:51 PM EDT | TSTM WND DMG | 4 Wsw North, SC | TREES DOWN ALONG SALLEY ROAD NEAR NORTH. |
| Jun 25, 9:22 PM EDT | TSTM WND DMG | 2 Wnw Orangeburg, SC | SC HIGHWAY PATROL REPORTED TREES DOWN ON RIVERBANK DRIVE AT SUMMER CREEK DRIVE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525
WUUS52 KCAE 260014
SVRCAE
SCC017-027-075-085-260115-
/O.NEW.KCAE.SV.W.0104.180626T0014Z-180626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
814 PM EDT MON JUN 25 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in central South Carolina...
Clarendon County in central South Carolina...
Southwestern Sumter County in central South Carolina...
Orangeburg County in central South Carolina...
* Until 915 PM EDT.
* At 813 PM EDT, severe thunderstorms were located along a line
extending from near Manning to near Elloree to 10 miles south of
Gaston, moving southeast at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Orangeburg, Manning, Brookdale, South Sumter, St. Matthews, Holly
Hill, Summerton, Bowman, Elloree, Santee, North, Pinewood, Cameron,
Neeses, Eutawville, Paxville, Woodford, Vance, Cordova and
Livingston.
This includes the following highways...
Interstate 26 between mile markers 135 and 169.
Interstate 95 between mile markers 85 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3377 7999 3372 7997 3350 8010 3348 8015
3346 8013 3345 8015 3345 8022 3330 8025
3326 8032 3328 8034 3327 8047 3333 8050
3330 8057 3353 8132 3366 8119 3370 8107
3369 8073 3390 8034 3380 7995
TIME...MOT...LOC 0013Z 308DEG 19KT 3365 8019 3357 8063 3368 8104
HAIL...1.00IN
WIND...70MPH
$$
fwa1 follow-up statement
543
WWUS52 KCAE 260049
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
849 PM EDT MON JUN 25 2018
SCC085-260057-
/O.CAN.KCAE.SV.W.0104.000000T0000Z-180626T0115Z/
Sumter SC-
849 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUMTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
However, another severe thunderstorm warning remians in effect for
Sumter County until 930 PM.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3372 7997 3350 8010 3348 8015 3345 8015
3345 8022 3330 8025 3326 8032 3328 8034
3327 8047 3333 8050 3330 8057 3356 8129
3366 8119 3370 8107 3366 8056 3365 8054
3365 8036 3379 8029 3385 8018 3380 7996
TIME...MOT...LOC 0047Z 308DEG 19KT 3354 8002 3346 8046 3357 8087
$$
SCC017-027-075-260115-
/O.CON.KCAE.SV.W.0104.000000T0000Z-180626T0115Z/
Calhoun SC-Clarendon SC-Orangeburg SC-
849 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN CALHOUN...CLARENDON AND ORANGEBURG COUNTIES...
At 847 PM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Gourdin to 7 miles southeast of
Elloree to near Brookdale, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Orangeburg, Manning, Brookdale, St. Matthews, Holly Hill, Summerton,
Bowman, Elloree, Santee, North, Cameron, Neeses, Eutawville,
Woodford, Vance, Cordova, Livingston, Wilkinson Heights and Edisto.
This includes the following highways...
Interstate 26 between mile markers 136 and 169.
Interstate 95 between mile markers 85 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways or
walk through high water.
&&
LAT...LON 3372 7997 3350 8010 3348 8015 3345 8015
3345 8022 3330 8025 3326 8032 3328 8034
3327 8047 3333 8050 3330 8057 3356 8129
3366 8119 3370 8107 3366 8056 3365 8054
3365 8036 3379 8029 3385 8018 3380 7996
TIME...MOT...LOC 0047Z 308DEG 19KT 3354 8002 3346 8046 3357 8087
HAIL...1.00IN
WIND...60MPH
$$
fwaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:43 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 25, 7:43 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Columbia SC 743 PM EDT Mon Jun 25 2018 .SYNOPSIS... A cold front will push into the forecast area tonight and Tuesday bringing showers and thunderstorms. Tuesday should be the coolest day in the past week or so due mainly to increased cloud cover. A more climatological pattern unfolds for the remainder of the period with increasing moisture and ridging into the Southeast. This pattern supports scattered diurnal thunderstorms and above normal temperatures. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The main concern will be the possibility of severe thunderstorms and localized flooding. Mesoanalysis indicated weak to moderate instability across the area with DCAPE values up to 1400 J/kg. The Storm Prediction Center has the northern half of SC under a severe thunderstorm watch until 10 pm. Large hail and damaging winds are the main threats. Widespread convection across the Pee Dee region will move off the coast early this evening. Next wave of convection approaching from the west will affect the area through around Midnight. HRRR has widespread showers and thunderstorms east of the forecast area by 07Z. There will still be a chance of showers during the early morning hours with the cold front in the area. Also, both the HRRR and RAP showed short wave energy crossing the area...moving east of the Midlands around 08Z. Expect overnight lows in the low to mid 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... An upper trough will slowly move eastward from the Great Lakes into New England during this time period. Scattered to numerous showers and thunderstorms are forecast for Tuesday through Wednesday ahead of this trough, while a drying trend starts on Thursday as a front pushes offshore. Temperatures will be near normal Tuesday and Wednesday and then above normal on Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... High pressure aloft builds over the Mid Atlantic States this weekend. This results in an onshore flow across the region which will likely enhance the seabreeze front. Temperatures will be above normal with the H5 heights. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Numerous showers and thunderstorms will persist across the TAF sites through 26/03z. Visbilities down to 2SM and gusts to 35 knots will be possible with the strongest storms. Expect showers to persist until 26/09z. Showers and thunderstorms will be possible after 26/19z on Tuesday with an upper trough providing additional forcing to a moist summer time airmass. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 25, 2:17 AM EDT, 17 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 217 AM EDT Mon Jun 25 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260630- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 217 AM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind and hail will be possible this afternoon and tonight. The threat will be greatest this evening. There will also be a possibility of very heavy rain leading to localized flooding this afternoon and especially tonight. It will be hot today with heat index values peaking near 105. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and tonight.
In the hours before
Local storm report, Jun 25, 7:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
746 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 6 WNW EDGEFIELD 33.83N 82.03W
06/25/2018 EDGEFIELD SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN ON
WALKER ROAD AT SC 283.
&&
WRSLocal storm report, Jun 25, 7:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 4 ESE WILLINGTON 33.95N 82.38W
06/25/2018 MCCORMICK SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE NORTHERN PORTION OF THE
COUNTY.
&&
LCVLocal storm report, Jun 25, 7:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
750 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 NE MCCORMICK 33.96N 82.25W
06/25/2018 MCCORMICK SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE CENTRAL AND EASTERN PORTION
OF THE COUNTY.
&&
LCVLocal storm report, Jun 25, 7:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
753 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG 5 N EDGEFIELD 33.86N 81.94W
06/25/2018 EDGEFIELD SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED MULTIPLE TREES
DOWN ACROSS THE COUNTY.
&&
LCVLocal storm report, Jun 25, 7:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
756 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 11 NNW EVANS 33.66N 82.20W
06/25/2018 M59 MPH COLUMBIA GA OFFICIAL NWS OBS
WIND EQUIPMENT AT LAKE THURMOND DAM REPORTED
A WIND GUST TO 59 MPH AT 730 PM.
&&
LCVLocal storm report, Jun 25, 7:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
759 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL GROVETOWN 33.45N 82.21W
06/25/2018 E0.75 INCH COLUMBIA GA TRAINED SPOTTER
SPOTTER REPORTED PEA TO DIME SIZE HAIL ALONG
WITH WIND GUSTS FROM 40 TO 50 MPH IN THE
TOWN OF GROVETOWN.
&&
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:05 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 40 min |
| Jun 25, 8:06 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington | 39 min |
| Jun 25, 8:28 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Barnwell, Orangeburg | 62 min |
| Jun 25, 8:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Richland, Sumter | 47 min |
| Jun 25, 8:45 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 60 min |
| Jun 25, 8:55 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington | 65 min |
| Jun 25, 9:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 46 min |
| Jun 26, 5:38 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 52 min |
| Jun 26, 6:12 PM EDT | Special Weather Statement | CAE | McCormick | 63 min |
| Jun 26, 6:18 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 26, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 36 min |
| Jun 26, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Saluda | 35 min |
| Jun 26, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 64 min |
| Jun 26, 7:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Richland | 44 min |
| Jun 26, 7:11 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 64 min |
| Jun 26, 7:25 PM EDT | Areal Flood Advisory | CAE | Kershaw, Lancaster | 2 hr |
| Jun 26, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Lexington, Saluda | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.